zbMATH — the first resource for mathematics

Multisymplectic numerical method for the Zakharov system. (English) Zbl 1198.82062
Summary: The Zakharov system is one of the important mathematical models in plasma physics. A multisymplectic pseudospectral discretization for the Zakharov system is presented in this paper. The preservation of discrete normal conservation law is proved theoretically. The propagation and the collision behaviors of the solitary waves are investigated numerically. Numerical results show the present method with advantages such as exponential convergence rate in space. Also it keeps the well preservation of other discrete conserved quantities during long-time numerical calculation.

82D10 Statistical mechanical studies of plasmas
82C80 Numerical methods of time-dependent statistical mechanics (MSC2010)
35L67 Shocks and singularities for hyperbolic equations
Full Text: DOI
[1] Zakharov, V.E., Collapse of Langmuir wave, Sov. phys. JETP, 35, 908-914, (1977)
[2] Bourgain, J.; Colliander, J., On wellposedness of the Zakharov system, Internat. math. res. notices, 11, 515-546, (1996) · Zbl 0909.35125
[3] Colliander, J., Well-posedness for Zakharov systems with generalized nonlinearity, J. differential equations, 148, 351-363, (1998) · Zbl 0921.35162
[4] Hadouaj, H.; Malomed, B.A.; Maugin, G.A., Dynamics of a soliton in a generalized Zakharov system with dissipation, Phys. rev. A, 44, 3925-3931, (1991)
[5] Hadouaj, H.; Malomed, B.A.; Maugin, G.A., Soliton – soliton collisions in a generalized Zakharov system, Phys. rev. A, 44, 3932-3940, (1991)
[6] Payne, G.L.; Nicholson, D.R.; Downie, R.M., Numerical solution of the Zakharov system, J. comput. phys., 50, 482-498, (1983) · Zbl 0518.76122
[7] Shi, J.; Markowich, P.A.; Zheng, C.X., Numerical simulation of a generalized Zakharov system, J. comput. phys., 201, 376-395, (2004) · Zbl 1079.65101
[8] Bao, W.; Sun, F.F.; Wei, G.W., Numerical methods for the generalized Zakharov system, J. comput. phys., 190, 201-228, (2003) · Zbl 1236.76043
[9] Chang, Q.; Jiang, H., A conservative difference scheme for the Zakharov equations, J. comput. phys., 113, 309-319, (1994) · Zbl 0807.76050
[10] Chang, Q.; Jiang, H., Finite difference method for generalized Zakharov equations, Math. comput., 64, 537-553, (1995) · Zbl 0827.65138
[11] Glassey, R., Convergence of an energy-preserving scheme for the Zakharov equations in one space dimension, Math. comput., 58, 83-102, (1992) · Zbl 0746.65066
[12] Bridges, T.J., Multi-symplectic structures and wave propagation, Mathematical Proceedings of the Cambridge philosophical society, 121, 147-190, (1997) · Zbl 0892.35123
[13] Bridges, T.J.; Reich, S., Multi-symplectic integrators: numerical schemes for Hamiltonian PDEs that conserve symplecticity, Phys. lett. A, 284, 184-193, (2001) · Zbl 0984.37104
[14] Bridges, T.J.; Reich, S., Multi-symplectic spectral discretizations for the zakharov – kuznetsov and shallow water equations, Physica D, 152, 491-504, (2001) · Zbl 1032.76053
[15] Reich, S., Multi-symplectic runge – kutta collocation methods for Hamiltonian wave equation, J. comput. phys., 157, 473-499, (2000) · Zbl 0946.65132
[16] Moore, B.; Reich, S., Multisymplectic integration methods for Hamiltonian pdes, Future gener. comput. syst., 19, 395-402, (2003)
[17] Chen, J.B.; Qin, M.Z., Multi-symplectic Fourier pseudospectral method for the nonlinear Schrödinger equation, Electron. trans. numer. anal., 12, 193-204, (2001) · Zbl 0980.65108
[18] Chen, J.B., Symplectic and multisymplectic Fourier pseudospectral discretizations for the klein – gordon equation, Lett. math. phys., 75, 293-305, (2006) · Zbl 1104.37049
[19] Islas, A.L.; Karpeev, D.A.; Schober, C.M., Geometric integrators for the nonlinear Schrödinger equation, J. comput. phys., 173, 116-148, (2001) · Zbl 0989.65102
[20] Islas, A.L.; Schober, C.M., Multi-symplectic methods for generalized Schrödinger equations, Future gener. comput. syst., 19, 403-413, (2003) · Zbl 1147.65328
[21] Islas, A.L.; Schober, C.M., On the preservation of phase space structure under multi-symplectic discretization, J. comput. phys., 197, 585-609, (2004) · Zbl 1064.65148
[22] Wang, J., Multisymplectic Fourier pseudospectral method for the nonlinear Schrödinger equations with wave operator, J. comput. math., 25, 31-48, (2007) · Zbl 1142.35609
[23] Wang, J., A note on multisymplectic Fourier pseudospectral method for the nonlinear Schrödinger equation, Appl. math. comput., 191, 31-41, (2007) · Zbl 1193.37108
[24] Wang, J., Multisymplectic integrator of the Zakharov system, Chin. phys. lett., 25, 3531-3534, (2008)
[25] Fornber, B., A practical guide to pseudospectral methods, (1996), Cambridge University Press Cambridge
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.